UNIGE document Scientific Article
previous document  unige:6277  next document
add to browser collection

Asymptotic Properties of the QR Factorization of Banded Hessenberg-Toeplitz Matrices

Chang, Xiao-Wen
Karaa, Samir
Published in Numerical Linear Algebra with Applications. 2005, vol. 12, no. 7, p. 659-682
Abstract We consider the Givens QR factorization of banded Hessenberg-Toeplitz matrices of large order and relatively small bandwidth. We investigate the asymptotic behavior of the R factor and the Givens rotation when the order of the matrix goes to infinity, and present some interesting convergence properties. These properties can lead to savings in the computation of the exact QR factorization and give insight for approximative QR factorizations of interest in preconditioning. The properties also reveal the relation between the limit of the main diagonal elements of R and the largest absolute root of a polynomial.
Keywords Banded Hessenberg-Toeplitz matrixTridiagonal matrixDiscrete and continuous QR factorizationConvergenceGivens rotationSpectral radiusNumerical examples
Full text
(ISO format)
CHANG, Xiao-Wen, GANDER, Martin Jakob, KARAA, Samir. Asymptotic Properties of the QR Factorization of Banded Hessenberg-Toeplitz Matrices. In: Numerical Linear Algebra with Applications, 2005, vol. 12, n° 7, p. 659-682. https://archive-ouverte.unige.ch/unige:6277

326 hits



Deposited on : 2010-04-20

Export document
Format :
Citation style :